By Topic

The asymptotic capacity of multiple-antenna Rayleigh-fading channels

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$33 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
M. A. Kamath ; Dept. of Electr. & Comput. Eng., North Carolina State Univ., Raleigh, NC, USA ; B. L. Hughes

We consider the asymptotic behavior of the capacity of multiple-antenna Rayleigh-fading channels in the limit as the transmit and receive arrays become large. We show that the capacity converges in distribution to a Gaussian random variable, and give closed-form formulas for its mean and variance. These results enable us to derive the first asymptotic formula for outage rates, as well as a sharper estimate of the error in previously reported asymptotic formulas for ergodic capacity. Although these formulas are asymptotic, we show by simulation that they are often quite accurate, even for relatively small arrays.

Published in:

IEEE Transactions on Information Theory  (Volume:51 ,  Issue: 12 )